Oct 15, 2005
My SGOT & SGPT levels were 144 & 238 three months ago and as on today it stand on 75 & 118 respectively. I do not dring. I had two/three drinks three months ago. Whether this is the reason for the elevated enzymes?USG abdomen shows liver size of 15.9.mild hepatomegaly. Whether my liver size is normal? Can I take statin tablets for elevated cholestrol of LDL 157 & HDL 29?Kindly help me.
Response from Dr. McGovern
The rise of your liver function tests was significant. I would definitely want to pursue testing for hepatitis viruses. Also I would ask you if you take any over the counter medications or prescription drugs.
The statin drug do cause elevations of liver function tests, but these elevations are usually mild.You will need monitoring while you are on these medications.
The other important thing to to figure out why your liver is enlarged. I would pursue consultation with a liver specialist for what I am concerned about most of all - "steatohepatitis" or fatty liver. The reason this comes to mind is that one of the risk factors for this is high lipids - cholesterol and triglycerides.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Herpes Go Away Without Medicine?
- White Bump On Lip Line Herpes
- What Percentage Of People With Hpv Get Genital Warts?
- What Percentage Of People Could Be A Hpv Carrier?
- What If A Person With Hpv Uses The Restroom And Does Not Wash Their Hands Can You Get It?
- What Color Are Genital Warts From Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.